My boyfriend and I have been together for almost 2yrs. He suffered from depression before we met and he did have it under control. He recently changed psychiatrists and meds. then about a month ago the doctor increased his dosage.Now my boyfriend is unsure about his feelings towards me. He told me he didn’t think he was in love with me any longer although he did love and care for me! He isn’t sure if it’s the medication talking or if this is how he really feels. He isn’t sure how he feels about anything anymore. He told me that he felt like he didn’t have a soul. He was numb to everything.We were sooo in love a few months ago. We couldn’t stand being further than 3 feet away from each other. We wanted to spend the rest of our lives together. This wasn’t puppy love. It was the real deal!I ask him to explain how he feels and all he says is I don’t know. He can’t stand the thought of not having me in his life. He does miss me when I’m not around and he enjoys my company. I’m his bestfriend and he’s mine.Is it possible for medication to cloud up your judgment and your feelings to this degree? or is he using this as a scapegoat? We can’t give up like this. I know that we had something special but I’m losing hope and faith because he has neither of them.He says he was just infatuated with me and never in love, but I have the love letters he gave me from when he felt better. It was real. He told me in all of them it was and he was IN LOVE.I’m confused and tortured. He contradicts everything he has ever said.Can u give me clarity?
I hear how tortured you are and I am so sorry for you. First of all, I don’t understand why his medications were changed. From the way you described it, his depression was under control, then he switched psychiatrists and medications and he took a nose dive.In fact, it sounds to me like he has become depressed on the new medication. He sounds like he doesn’t care about anything any more and feels dead inside. This sure sounds like depression to me.I will also tell you that I have heard patients describe feeling dead on certain medications. He needs to talk to his psychiatrist and have him/her evaluate whether there needs to be a change in his medications.At the same time, you both need to stop discussing the future of your relationship. He is in no position to make any decisions about his life until he becomes stabilized. Hang in there. If he was balanced before, he can become balanced again.By the way, there is a lot of research out there about essential fatty acid deficiencies (Omega 3, 6, and 9) and depression. Apparently, a lack of EFAs causes the brain to not work properly and this can cause depression. Barleans makes an organic product and I would have him start taking it right away.Let me know how you do.